# SDR HYT2010F00000

- Difficulty date: February 15, 2010
- Submitted: March 12, 2010
- Operation: Air carrier
- Aircraft: N1314X
- Make and model: Cessna 208B
- Aircraft serial: 208B1314
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Condition: Corroded
- Location: Rudder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER A "HEADS UP" FROM ANOTHER OPERATOR, THE RUDDER TORQUE TUBE PN 2633066-3 WAS INSPECTED FOR CORROSION.  INITIAL INSP REAVEALED CORROSION ON MUCH OF THE EXPOSED SURFACES OF THE FRAME, PN 2633014-1 AND SUPPORT PLATE PN 2633017-1 WHICH ARE LOCATED INSIDE THE RUDDER.  THE LOWER PORTION OF THE TUBE AND BELLCRANK EXTENDING OUTSIDE THE RUDDER WAS COATED WITH FINISH PAINT AND WAS NOT AFFECTED.  THE TORQUE TUBE ASSY WAS REMOVED FROM THE RUDDER AND CORROSION WAS FOUND ON ALL THE EXPOSED SURFACES AS WELL AS THE FAY SURFACES.  THERE WAS MILD CORROSION INSIDE THE TUBE NEAR EACH END.  THE PRIMER APPLIED TO THESE SURFACES APPEARS TO BE THIN AND NOT THE SAME QUALITY AS PRIMER ON ADJACENT ALUMINUM SKINS AND RIBS.  ALL ORIGINAL PAINT WAS REMOVED FROM TORQUE TUBE ASSY AND MINIMAL DAMAGE WAS NOTED.  PART WAS RECOATED WITH EPOXY PRIMER AND REINSTALLED USING PROCEDURES OUTLINED IN CAB06-2.  CAB06-2 COVERS THIS SAME SUBJECT BUT DOES NOT INCLUDE THIS S/N ACFT.  THIS ACFT IS EQUIPPED WITH TKS ANTI-ICE SYS AND TKS FLUID WAS FOUND THROUGH THIS AREA INCLUDING INSIDE THE RUDDER AND BETWEEN FAY SURFACES.  ALSO ALL 4 FLAP AFT BELLCRANKS AND LT FWD BELLCRANK WERE IN SIMILAR CONDITION AND HAD TO BE STRIPPED AND REPAINTED.
